5. All of the above
He was mildly hypothermic which could be explained by hypothyroidism. He was apparently found unresponsive for an unknown length of time and rhabdomyolysis was possible. Although he responded dramatically to naloxone, drugs other than opiates could be causing his altered mental state.
Table 2. Additional laboratory obtained.
A portable chest x-ray was also performed (Figure 1).
Figure 1. Admission portable AP chest radiography.
He was admitted for observation and given fluids because of his hypotension. External warming was initiated. Empirical antibiotics were started for possible sepsis although no focal infection was apparent.
Early the next morning he suffered a pulseless electrical activity (PEA) arrest. The nurse reports that he complained of difficulty breathing and just “bradied down”. Cardiopulmonary resuscitation (CPR) was initiated and he was intubated and given atropine. He was transferred to the ICU on mechanical ventilation with propofol that had been initiated on the floor. Initial vital signs in the ICU were a BP 57/38 mm Hg, pulse 72 beats/min, temp 37º C.
What should be done at this time? (Click on the correct answer to proceed to the fourth of six pages)